Alert archive / California / Wind Advisories in 2023
Wind Advisory 5, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Jan 15, 2023, 2:22 PM PST for 4 counties in California. It took effect at Jan 16, 2023, 12:00 AM PST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2023, 2:22 PM PST (22:22 UTC)
- In effect from
- Jan 16, 2023, 12:00 AM PST
- Expired
- Jan 16, 2023, 8:59 PM PST
- In force
- 21 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 10.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 601 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
925 WWUS76 KSGX 152222 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 222 PM PST Sun Jan 15 2023 CAZ043-048-050-057-552-554-160630- /O.NEW.KSGX.WI.Y.0005.230116T0800Z-230116T1500Z/ San Diego County Coastal Areas- San Bernardino and Riverside County Valleys-The Inland Empire- San Diego County Valleys-Santa Ana Mountains and Foothills- Orange County Coastal Areas-Orange County Inland Areas- Including the cities of Oceanside, Vista, Carlsbad, Encinitas, Chula Vista, National City, San Diego, Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Escondido, El Cajon, San Marcos, La Mesa, Santee, Poway, Huntington Beach, Costa Mesa, Newport Beach, Laguna Beach, San Clemente, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, and Mission Viejo 222 PM PST Sun Jan 15 2023 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM PST MONDAY... * WHAT...South winds 15 to 30 mph with gusts to 40 mph expected. * WHERE...San Diego County Coastal Areas, San Bernardino and Riverside County Valleys-The Inland Empire, San Diego County Valleys, Santa Ana Mountains and Foothills, Orange County Coastal Areas and Orange County Inland Areas. * WHEN...From midnight tonight to 7 AM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...winds will shift to westerly with frontal passage early Monday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ058-160630- /O.CON.KSGX.WI.Y.0004.000000T0000Z-230116T1800Z/ San Diego County Mountains- Including the cities of Julian and Pine Valley 222 PM PST Sun Jan 15 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST MONDAY... * WHAT...West winds 20 to 30 mph with gusts to 55 mph expected. Local gusts to 65 mph on the ridges and desert slopes of the San Diego County Mountains. * WHERE...San Diego County Mountains, Apple and Lucerne Valleys, Coachella Valley, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...Until 10 AM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Hazardous travel for high profile vehicles. * ADDITIONAL DETAILS...Strong winds will continue into early Tuesday morning but will be part of the Winter Weather Advisory. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
5 follow-up statements
131 WWUS76 KSGX 160503 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 903 PM PST Sun Jan 15 2023 CAZ060-161315- /O.EXB.KSGX.WI.Y.0004.230116T1200Z-230117T1000Z/ Apple and Lucerne Valleys- Including the cities of Victorville, Hesperia, Apple Valley, and Lucerne Valley 903 PM PST Sun Jan 15 2023 ...WIND ADVISORY IN EFFECT FROM 4 AM MONDAY TO 2 AM PST TUESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts to 50 mph expected. Isolated gusts to 65 mph near the foothills of the San Bernardino Mountains. * WHERE...Apple and Lucerne Valleys. * WHEN...From 4 AM Monday to 2 AM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Hazardous travel for high profile vehicles. * ADDITIONAL DETAILS...Strongest and most widespread winds expected late Monday morning through Monday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ061-062-065-161315- /O.EXB.KSGX.WI.Y.0004.230116T1200Z-230117T2100Z/ Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, and Borrego Springs 903 PM PST Sun Jan 15 2023 ...WIND ADVISORY IN EFFECT FROM 4 AM MONDAY TO 1 PM PST TUESDAY... * WHAT...West winds 25 to 35 mph with gusts to 55 mph expected. Isolated gusts to 65 mph through the San Gorgonio Pass and near the foothills. * WHERE...Coachella Valley, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...From 4 AM Monday to 1 PM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Hazardous travel for high profile vehicles. * ADDITIONAL DETAILS...Strongest and most widespread winds expected Monday afternoon and evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ043-048-050-057-552-554-161315- /O.CON.KSGX.WI.Y.0005.230116T0800Z-230116T1500Z/ San Diego County Coastal Areas- San Bernardino and Riverside County Valleys-The Inland Empire- San Diego County Valleys-Santa Ana Mountains and Foothills- Orange County Coastal Areas-Orange County Inland Areas- Including the cities of Oceanside, Vista, Carlsbad, Encinitas, Chula Vista, National City, San Diego, Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Escondido, El Cajon, San Marcos, La Mesa, Santee, Poway, Huntington Beach, Costa Mesa, Newport Beach, Laguna Beach, San Clemente, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, and Mission Viejo 903 PM PST Sun Jan 15 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM PST MONDAY... * WHAT...South winds 15 to 25 mph with gusts to 40 mph expected. * WHERE...San Diego County Coastal Areas, San Bernardino and Riverside County Valleys-The Inland Empire, San Diego County Valleys, Santa Ana Mountains and Foothills, Orange County Coastal Areas and Orange County Inland Areas. * WHEN...From midnight tonight to 7 AM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs and palm fronds could be blown down. * ADDITIONAL DETAILS...Winds will shift to westerly with frontal passage early Monday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ058-161315- /O.CON.KSGX.WI.Y.0004.000000T0000Z-230116T1800Z/ San Diego County Mountains- Including the cities of Julian and Pine Valley 903 PM PST Sun Jan 15 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST MONDAY... * WHAT...West winds 20 to 30 mph with gusts to 55 mph expected. Local gusts to 65 mph on the ridges and desert slopes of the mountains. * WHERE...San Diego County Mountains. * WHEN...Until 10 AM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Hazardous travel for high profile vehicles. * ADDITIONAL DETAILS...Strong winds will continue into early Tuesday afternoon but will be part of the Winter Weather Advisory. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SS
087 WWUS76 KSGX 161042 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 242 AM PST Mon Jan 16 2023 CAZ048-057-554-161145- /O.CAN.KSGX.WI.Y.0005.000000T0000Z-230116T1500Z/ San Bernardino and Riverside County Valleys-The Inland Empire- Santa Ana Mountains and Foothills-Orange County Inland Areas- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, and Mission Viejo 242 AM PST Mon Jan 16 2023 ...WIND ADVISORY IS CANCELLED... Areas of south to southeast winds 10 to 20 mph with gusts to 30 mph this morning. $$ CAZ552-162300- /O.EXT.KSGX.WI.Y.0005.000000T0000Z-230117T1400Z/ Orange County Coastal Areas- Including the cities of Huntington Beach, Costa Mesa, Newport Beach, Laguna Beach, and San Clemente 242 AM PST Mon Jan 16 2023 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM PST TUESDAY... * WHAT...West winds 10 to 20 mph with gusts to 35 mph. * WHERE...Orange County Coastal Areas. * WHEN...Until 6 AM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ058-162200- /O.EXT.KSGX.WI.Y.0004.000000T0000Z-230116T2200Z/ San Diego County Mountains- Including the cities of Julian and Pine Valley 242 AM PST Mon Jan 16 2023 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... * WHAT...Southwest winds 20 to 30 mph with gusts to 60 mph. * WHERE...San Diego County Mountains. * WHEN...Until 2 PM PST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ060-162300- /O.CON.KSGX.WI.Y.0004.230116T1200Z-230117T1000Z/ Apple and Lucerne Valleys- Including the cities of Victorville, Hesperia, Apple Valley, and Lucerne Valley 242 AM PST Mon Jan 16 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST TUESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts to 65 mph expected. * WHERE...Apple and Lucerne Valleys. * WHEN...Until 2 AM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds are expected today near the desert slopes of the mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ061-062-065-162300- /O.CON.KSGX.WI.Y.0004.230116T1200Z-230117T2100Z/ Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, and Borrego Springs 242 AM PST Mon Jan 16 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST TUESDAY... * WHAT...West winds 35 to 45 mph with gusts to 75 mph expected. * WHERE...Coachella Valley, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...Until 1 PM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds are expected for this afternoon and evening near the desert slopes of the mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ043-050-161500- /O.CON.KSGX.WI.Y.0005.000000T0000Z-230116T1500Z/ San Diego County Coastal Areas-San Diego County Valleys- Including the cities of Oceanside, Vista, Carlsbad, Encinitas, Chula Vista, National City, San Diego, Escondido, El Cajon, San Marcos, La Mesa, Santee, and Poway 242 AM PST Mon Jan 16 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING... * WHAT...South winds 15 to 25 mph with gusts to 40 mph. * WHERE...San Diego County Coastal Areas and San Diego County Valleys. * WHEN...Until 7 AM PST this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 17
104 WWUS76 KSGX 161450 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 650 AM PST Mon Jan 16 2023 CAZ043-050-161600- /O.EXP.KSGX.WI.Y.0005.000000T0000Z-230116T1500Z/ San Diego County Coastal Areas-San Diego County Valleys- Including the cities of Oceanside, Vista, Carlsbad, Encinitas, Chula Vista, National City, San Diego, Escondido, El Cajon, San Marcos, La Mesa, Santee, and Poway 650 AM PST Mon Jan 16 2023 ...WIND ADVISORY WILL EXPIRE AT 7 AM PST THIS MORNING... Winds have decreased below advisory criteria this morning, therefore the Wind Advisory will be allowed to expire at 7 AM. $$ CAZ552-162300- /O.CON.KSGX.WI.Y.0005.000000T0000Z-230117T1400Z/ Orange County Coastal Areas- Including the cities of Huntington Beach, Costa Mesa, Newport Beach, Laguna Beach, and San Clemente 650 AM PST Mon Jan 16 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST TUESDAY... * WHAT...West winds 10 to 20 mph with gusts to 35 mph. * WHERE...Orange County Coastal Areas. * WHEN...Until 6 AM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ058-162200- /O.CON.KSGX.WI.Y.0004.000000T0000Z-230116T2200Z/ San Diego County Mountains- Including the cities of Julian and Pine Valley 650 AM PST Mon Jan 16 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... * WHAT...Southwest winds 20 to 30 mph with gusts to 60 mph. * WHERE...San Diego County Mountains. * WHEN...Until 2 PM PST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ060-162300- /O.CON.KSGX.WI.Y.0004.000000T0000Z-230117T1000Z/ Apple and Lucerne Valleys- Including the cities of Victorville, Hesperia, Apple Valley, and Lucerne Valley 650 AM PST Mon Jan 16 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST TUESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts to 65 mph expected. * WHERE...Apple and Lucerne Valleys. * WHEN...Until 2 AM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds are expected today near the desert slopes of the mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ061-062-065-162300- /O.CON.KSGX.WI.Y.0004.000000T0000Z-230117T2100Z/ Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, and Borrego Springs 650 AM PST Mon Jan 16 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST TUESDAY... * WHAT...West winds 35 to 45 mph with gusts to 75 mph expected. * WHERE...Coachella Valley, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...Until 1 PM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds are expected for this afternoon and evening near the desert slopes of the mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Connolly
759 WWUS76 KSGX 162148 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 148 PM PST Mon Jan 16 2023 CAZ058-162300- /O.CAN.KSGX.WI.Y.0004.000000T0000Z-230116T2200Z/ San Diego County Mountains- Including the cities of Julian and Pine Valley 148 PM PST Mon Jan 16 2023 ...WIND ADVISORY IS NOW INCLUDED IN THE WINTER WEATHER ADVISORY FOR SAN DIEGO COUNTY MOUNTAINS... The Wind Advisory for the San Diego County mountains is now included with the Winter Weather Advisory which started at 2 PM. $$ CAZ552-170600- /O.CON.KSGX.WI.Y.0005.000000T0000Z-230117T1400Z/ Orange County Coastal Areas- Including the cities of Huntington Beach, Costa Mesa, Newport Beach, Laguna Beach, and San Clemente 148 PM PST Mon Jan 16 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST TUESDAY... * WHAT...West winds 10 to 20 mph with gusts to 35 mph. * WHERE...Orange County Coastal Areas. * WHEN...Until 6 AM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ060-170600- /O.CON.KSGX.WI.Y.0004.000000T0000Z-230117T1000Z/ Apple and Lucerne Valleys- Including the cities of Victorville, Hesperia, Apple Valley, and Lucerne Valley 148 PM PST Mon Jan 16 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST TUESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts to 65 mph expected. * WHERE...Apple and Lucerne Valleys. * WHEN...Until 2 AM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds are expected today near the desert slopes of the mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ061-062-065-170600- /O.CON.KSGX.WI.Y.0004.000000T0000Z-230117T2100Z/ Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, and Borrego Springs 148 PM PST Mon Jan 16 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST TUESDAY... * WHAT...West winds 25 to 35 mph with gusts to 55 mph expected. * WHERE...Coachella Valley, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...Until 1 PM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds are expected for this afternoon and evening near the desert slopes of the mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Connolly
309 WWUS76 KSGX 170459 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 859 PM PST Mon Jan 16 2023 CAZ552-170600- /O.CAN.KSGX.WI.Y.0005.000000T0000Z-230117T1400Z/ Orange County Coastal Areas- Including the cities of Huntington Beach, Costa Mesa, Newport Beach, Laguna Beach, and San Clemente 859 PM PST Mon Jan 16 2023 ...WIND ADVISORY IS CANCELLED... Winds have fallen be Advisory levels. $$ CAZ060-171000- /O.CON.KSGX.WI.Y.0004.000000T0000Z-230117T1000Z/ Apple and Lucerne Valleys- Including the cities of Victorville, Hesperia, Apple Valley, and Lucerne Valley 859 PM PST Mon Jan 16 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST TUESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts to 65 mph expected. * WHERE...Apple and Lucerne Valleys. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. && $$ CAZ061-062-065-171400- /O.CON.KSGX.WI.Y.0004.000000T0000Z-230117T2100Z/ Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, and Borrego Springs 859 PM PST Mon Jan 16 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST TUESDAY... * WHAT...West winds 25 to 35 mph with gusts to 55 mph expected. * WHERE...Coachella Valley, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...Until 1 PM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. && $$ Moede
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jan 15, 1:30 PM PST, 52 minutes earlier.
Area forecast discussion, Jan 15, 1:30 PM PST, 52 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
130 PM PST Sun Jan 15 2023
.SYNOPSIS...
A powerful Pacific jet will continue to feed disturbances onto the
California Coast through Tuesday. The most consequential will arrive
late tonight and Monday morning with widespread rain, mountain snow,
and strong winds. A lower snow level will allow for heavier snow
accumulations in our mountain communities through Tuesday morning
as progressively colder air is drawn southward. Scattered rain,
snow, and ice pellet showers are likely to persist through Tuesday.
The weather looks dry for Wednesday, but it will remain cool.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
A few breaks have managed to develop in the extensive cloud
deck flowing east off the Pacific. Moderate onshore sfc pressure
gradients are supporting peak westerly wind gusts of 45-55 MPH,
mainly over the San Diego County Mts at midday. At 1 PM PST, radar
still showed scattered, mostly light showers continuing to
drift east into the forecast area. Over the past hour, all sites
reporting rain showed less than one-tenth inch. A variety of wind,
winter, and flood advisories are in effect. Please check our webpage
for the latest updates and storm totals.
A powerful EastPac jet will continue to send waves onto the West
Coast for the next few days, destabilizing our weather. The next in
the series arrives late tonight along the Central Coast. A well
defined sfc low will send a warm front onto our coast just after
midnight, followed by a cold front Monday morning. These will tap
an AR offshore briefly, increasing the coverage and intensity of
rain and high elevation snowfall through early Monday morning.
Expect some strong southerly winds ahead of the cold front late
tonight as well, before turning westerly post frontal. The rain will
turn more showery again on Monday, favoring the peninsular ranges
for heaviest additional accumulations. Expect impacts for the early
morning commute on Monday.
For Monday night through Tuesday, the coldest in this series of
disturbances will arrive, with maximum destabilization of the
atmosphere, fueling continued shower development and lower snow
levels. Moisture will be more limited though, so the flooding threat
will diminish. The final wave in this series will move over the
region Tuesday night, and should bring an end to the showers. A weak
ridge builds in behind for dry weather on Wednesday.
The models are beginning to show more variability into Friday, with
some ensemble solutions developing another cold wave, now in NW
flow aloft. If it should amplify, there could be more showers by Thu
afternoon or Friday, but confidence is low and moisture will be
limited. Confidence is higher for the cool conditions to linger.
&&
.AVIATION...
152030Z...Coast/Valleys...Scattered -SHRA expected through this
afternoon. SCT-BKN clouds with bases 2000-5000 feet MSL to continue
through this evening. SHRA becoming more widespread after 06Z
Monday, with the heaviest SHRA 11-18Z. Ceilings dropping to 700-1500
feet with reduced vis of 1-3 SM in heavier SHRA. South winds to
increase at the coast after 06Z Monday, with peak gusts 25-40 kts.
Winds decreasing after 18Z Monday.
Mountains/Deserts...SCT SHRA/SHSN continuing in the mountains today,
with areas of fog and terrain obscurations. SHRA/SHSN becoming more
widespread after 02Z Monday. Strong west winds will occur through
this evening, with peak gusts 40-50 kts. Winds will turn
south/southwest after 06Z Monday, with gusts to 50 kts, strongest on
the desert mountain slopes. Areas of strong up/downdrafts and LLWS
expected over/east of the mountains.
&&
.MARINE...
The large long-period west swell will continue to generate combined
seas of 6-8 feet. Southwest to west winds of 15-20 kt with local
gusts to 25 kt and rough seas will occur through much of today.
Stronger southerly winds and high combined seas will develop late
tonight and persist through Monday as another storm and a large west
swell move in, with hazardous winds and seas persisting through
Tuesday. The Small Craft Advisory has been extended into Tuesday
evening.
&&
.BEACHES...
The long-period west swell from 270-280 degrees will continue to
generate high surf of 5 to 8 feet today. A slight decrease in surf
is possible on Monday before another west swell (though with a
slightly shorter period) produces more elevated to high surf Monday
night through Tuesday, mostly remaining below 10 feet. The surf will
gradually lower Tuesday night and Wednesday, with no high surf
expected the rest of the week.
&&
.HYDROLOGY...
Low pressure is headed for the Central Coast once again and will
send more rain our way later tonight. For now, expect scattered
showers for the remainder of the day into the evening. They will be
moving quickly, so peak rainfall rates are likely to be below 1/4
inch per hour. Runoff from previous rains will continue local
flooding of low-water crossings and some creeks and streams.
Just after midnight, we should begin to see an increase in the
coverage of the rainfall. Upslope will again augment rates and
amounts onto the coastal slopes, initially the San Bernardino County
Mountains, then along the peninsular ranges. Winds will turn from
southerly to westerly after frontal passage early Monday morning,
and there could be some local heavier rainfall rates to one-half
inch per hour. Scattered showers will follow for the remainder of
the day into Tuesday, with snow showers in the mountains. The snow
level will lower on Monday, after a brief rise again overnight. We
are expecting it will be around 6200 feet later tonight, falling
to around 4000 feet by Tuesday morning.
Additional rainfall forecast through Tuesday night...
Mountain coastal slopes.............3-5 inches (heaviest spot totals
most likely in San Bernardino County)
Mountain (north and east slopes)...0.50-3.0 inches
Coasts and Valleys.................1-2 inches
Deserts............................0.10-0.50 inch
The San Diego and Santa Margarita Rivers will continue to hit
Monitor Stage with crests expected on Monday. See the CNRFC, or our
webpage for details. Water is flowing through the Coachella Canal as
well, with low-water crossings in the Valley barricaded. This is
likely to continue into Tuesday. the Mojave River has rare flow
as well through Victorville and points north. With the expected
rainfall on top of saturated ground and ongoing minor flooding,
expect urban and small stream flood issues to continue, especially
in poorly drained areas through Monday. Runoff from higher
elevations will become less of an issue after Monday morning as snow
levels fall.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory until 10 PM PST Tuesday for Orange County
Coastal Areas-San Diego County Coastal Areas.
Wind Advisory from midnight tonight to 7 AM PST Monday for
Orange County Coastal Areas-Orange County Inland Areas-San
Bernardino and Riverside County Valleys-The Inland Empire-
San Diego County Coastal Areas-San Diego County Valleys-
Santa Ana Mountains and Foothills.
Winter Storm Warning until 4 AM PST Tuesday for Riverside County
Mountains-San Bernardino County Mountains.
Wind Advisory until 10 AM PST Monday for San Diego County
Mountains.
Winter Weather Advisory from 10 AM Monday to 4 PM PST Tuesday
for San Diego County Mountains.
PZ...Small Craft Advisory until 6 PM PST Tuesday for Coastal Waters
from San Mateo Point to the Mexican Border and out to 30 nm-
Waters from San Mateo Point to the Mexican Border Extending
30 to 60 nm out including San Clemente Island.
&&
PUBLIC/HYDROLOGY...10
AVIATION/MARINE/BEACHES...ConnollyIn the hours before
Local storm report, Jan 15, 11:45 AM PST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1145 AM PST SUN JAN 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM FLOOD 5 NNW PALM SPRINGS 33.88N 116.55W
01/14/2023 RIVERSIDE CA NEWSPAPER
NORTH INDIAN CANYON ROAD WAS CLOSED BETWEEN
GARNET AVE AND SUNRISE PKWY DUE TO FLOODING
FROM THE WHITEWATER RIVER.
&&
SCLocal storm report, Jan 15, 11:50 AM PST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1150 AM PST SUN JAN 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1149 AM FLOOD 3 N PALM SPRINGS 33.86N 116.51W
01/15/2023 RIVERSIDE CA NEWSPAPER
N GENE AUTRY TRAIL WAS CLOSED SUNDAY MORNING
NEAR THE WHITEWATER WASH DUE TO FLOODING.
&&
SCLocal storm report, Jan 15, 11:52 AM PST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1152 AM PST SUN JAN 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1152 AM FLOOD 2 NNE PALM SPRINGS 33.84N 116.49W
01/15/2023 RIVERSIDE CA NEWSPAPER
VISTA CHINO WAS CLOSED NEAR THE WHITEWATER
WASH DUE TO FLOODING.
&&
SCThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 4:34 PM PST | Areal Flood Advisory | SGX | San Diego | 9 hr |
| Jan 14, 4:48 PM PST | Areal Flood Advisory | SGX | Riverside, San Bernardino | 8 hr |
| Jan 14, 6:17 PM PST | Areal Flood Advisory | SGX | San Diego | 7 hr |
| Jan 14, 7:08 PM PST | Areal Flood Advisory | SGX | Riverside, San Bernardino | 5 hr |
| Jan 15, 9:57 AM PST | Areal Flood Advisory | SGX | Riverside | 58 hr |
Nearby
Wind Advisories in California, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.